MAUDE Adverse Event Report: ST PAUL PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV

ST PAUL PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Catalog Number 21-4170-24
Medical Device Problem Codes Patient Device Interaction Problem (4001); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient had porta cath insertion on (b)(6) 2015 and was scheduled for porta cath removal on (b)(6) 2023.Upon attempted removal, difficulty was encountered.The port was successfully removed at chest incision.Neck incision was made, and the catheter was found to be densely adherent and unable to be freed despite exploration down to retro clavicular area.Exploration of right upper chest wound.Port successfully removed, catheter removal with resistance plus exploration of neck wound: catheter was densely adherent, unable to free adhesion despite exploration down to retro clavicular area.Event occurred while in use with the patient, but no patient injury was reported.
 
Additional Manufacturer Narrative
Other, other text: no product or photos were returned therefore no device analysis could be completed.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.If the product is returned the manufacturer will re-open the complaint for further device analysis.

Brand Name
PORT-A-CATH IMPLANTABLE ACCESS SYSTEM
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17560180
Report Number3012307300-2023-08171
Device Sequence Number5045290
Product Code LJT
UDI-Device Identifier10610586012693
UDI-Public10610586012693
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K994216
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2018
Device Catalogue Number21-4170-24
Device Lot Number2535972
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Initial Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown